Alert archive / Oregon / Red Flag Warnings in 2012

Red Flag Warning 6, NWS Boise, ID

June 30, 2012

NWS Boise, ID issued this red flag warning at Jun 30, 2012, 10:29 AM PDT. It took effect at Jun 30, 2012, 5:00 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2012, 10:29 AM PDT (17:29 UTC)
In effect from
Jun 30, 2012, 5:00 PM PDT
Expired
Jun 30, 2012, 9:00 PM PDT
In force
4 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WWUS85 KBOI 301729
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1129 AM MDT SAT JUN 30 2012

ORZ636-637-010130-
/O.UPG.KBOI.FW.A.0003.120701T0000Z-120701T1200Z/
/O.NEW.KBOI.FW.W.0006.120701T0000Z-120701T1200Z/
BURNS BLM-VALE BLM-
1129 AM MDT SAT JUN 30 2012 /1029 AM PDT SAT JUN 30 2012/

...RED FLAG WARNING IN EFFECT FROM 6 PM MDT /5 PM PDT/ THIS
EVENING TO 6 AM MDT /5 AM PDT/ SUNDAY FOR LIGHTNING FOR BURNS BLM
AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 6 PM MDT /5 PM
PDT/ THIS EVENING TO 6 AM MDT /5 AM PDT/ SUNDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* THUNDERSTORMS...SCATTERED...MAINLY ACROSS NORTHERN PORTIONS OF
  ZONES 636 AND 637.

* OUTFLOW WINDS...UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
2 follow-up statements
816 
WWUS85 KBOI 010106
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
706 PM MDT SAT JUN 30 2012

ORZ636-637-011200-
/O.CON.KBOI.FW.W.0006.000000T0000Z-120701T1200Z/
BURNS BLM-VALE BLM-
706 PM MDT SAT JUN 30 2012 /606 PM PDT SAT JUN 30 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /5 AM PDT/
SUNDAY FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE
WEATHER ZONES 636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS EFFECT UNTIL 6 AM MDT /5 AM PDT/
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.  

* THUNDERSTORMS...SCATTERED...MAINLY ACROSS NORTHERN PORTIONS OF 
  ZONES 636 AND 637. 

* OUTFLOW WINDS...UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
595 
WWUS85 KBOI 010400
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1000 PM MDT SAT JUN 30 2012

...RED FLAG WARNING FOR BURNS BLM...FIRE ZONE 636 AND VALE BLM...FIRE
ZONE 637 HAS BEEN CANCELLED...

.SCATTERED THUNDERSTORMS AND ASSOCIATED LIGHTNING ACROSS SOUTHEAST
OREGON DID NOT MATERIALIZE THIS EVENING AND IS NOT EXPECTED TO
PRODUCE SUFFICIENT COVERAGE OVERNIGHT TO WARRANT CONTINUING THE
RED FLAG WARNING FOR THESE FIRE ZONES. 

ORZ636-637-010500-
/O.CAN.KBOI.FW.W.0006.000000T0000Z-120701T1200Z/
BURNS BLM-VALE BLM-
1000 PM MDT SAT JUN 30 2012 /900 PM PDT SAT JUN 30 2012/

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR BURNS BLM AND
VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING. 

WIDELY SCATTERED THUNDERSTORM COVERAGE IS STILL POSSIBLE
OVERNIGHT IN A SMALL AREA OF THE FIRE DISTRICT. A BETTER CHANCE
FOR THUNDERSTORMS WILL EXIST SUNDAY AS AN UPPER LEVEL SYSTEM LIFTS
THROUGH THE AREA.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 30, 8:02 AM PDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 30, 8:02 AM PDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
902 AM MDT SAT JUN 30 2012

.DISCUSSION...12Z BOI RAOB SUPPORTS SEVERAL DEGS WARMING TODAY FROM
YESTERDAY.  RH PROGS SUGGESTS CONVECTIVE WX IN WRN BAKER COUNTY AND
NWRN CORNER OF HARNEY COUNTY BY 00Z OR VERY SLIGHTLY WEST OF CURRENT
FORECAST.  PROGS BRING THE CONVECTIVE THREAT EWD INTO OUR OREGON
ZONES THIS EVENING AND WEAKEN IT AFTER MIDNIGHT...THEN INTENSIFY IT
AGAIN IN IDAHO SUNDAY...DEVELOPING FIRST IN THE OWYHEE MOUNTAINS...
THEN INTO THE BOISE MOUNTAINS AND WEST CENTRAL IDAHO MOUNTAINS BY
NOON.  LATEST NAM AND GFS HAVE LI BELOW -4 IN THE LATTER AREAS ALONG
WITH CAPE EXCEEDING 1000 J/KG SUNDAY.  NEW NAM SHOWS A VORT LOBE
ADVANCING EWD THROUGH THE AREA 18Z-21Z SUNDAY.  SPC SEES THE GREATER
THREAT FARTHER NE IN MONTANA BUT IT DOES TRAIL SWWD INTO IDAHO IN
THE AREA WE ARE CONCERNED ABOUT.  OUR FORECASTS ALREADY HAVE A
CHANCE OF THUNDERSTORMS SUNDAY BUT WE MAY INCREASE THE EMPHASIS
NORTH OF THE SNAKE BASIN IN NEXT PACKAGE ESPECIALLY AS IT PERTAINS
TO FIRE WX.  FOR NOW NO UPDATES.

&&

.AVIATION...VFR CONDITIONS ACROSS SOUTHEASTERN OREGON AND
SOUTHWESTERN IDAHO TODAY. EXPECT SCATTERED TO BROKEN MID-LEVEL
CLOUDS WITH ISOLATED THUNDERSTORMS DEVELOPING AFTER 22Z WEST OF A
KBNO-KMYL LINE. SOUTHWESTERLY WINDS ALOFT WILL AVERAGE 15 KTS AT 10K
FT MSL. SURFACE WINDS WILL BE LIGHT AND GENERALLY FROM A WESTERLY
DIRECTION BUT WILL BE GUSTY IN THE VICINITY THUNDERSTORMS.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH SUNDAY...WITH LESS CLOUD COVER TODAY MOST
AREAS SEE A BUMP UP IN TEMPERATURES FROM YESTERDAY RANGING BETWEEN 4
AND 8 DEGREES. CLOUDS WILL INCREASE ACROSS SE OREGON THIS AFTERNOON
AHEAD OF AN APPROACHING SHORT WAVE TROUGH. AFTERNOON INSTABILITY AND
NEAR ONE INCH PRECIPITABLE WATER VALUES WILL SUPPORT ISOLATED
SHOWERS AND THUNDERSTORMS OVER NW HARNEY COUNTY AND WESTERN BAKER
COUNTY OREGON BY EARLY EVENING. THE SHORT WAVE TROUGH MOVES INLAND
TONIGHT INCREASING THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SE
OREGON AFTER MIDNIGHT AND ACROSS SW IDAHO NEAR THE OREGON BORDER
EARLY SUNDAY MORNING. AN ELEVATED UNSTABLE LAYER...MID-LEVEL FORCING
FROM THE SHORT WAVE TROUGH AND DEEP MOISTURE WARRANT KEEPING MENTION
OF THUNDERSTORMS IN THE FORECAST FOR SATURDAY NIGHT. THE TROUGH AXIS
SWINGS THROUGH SW IDAHO ON SUNDAY. HAVE ADDED SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE WESTERN TREASURE VALLEY /ONTARIO TO
BOISE/ SUNDAY MORNING PER THE REASONING ABOVE. LOWER VALLEYS
STABILIZE SOME SUNDAY AFTERNOON BUT INSTABILITY IN THE MOUNTAINS
WILL CONTINUE TO FEED SHOWER AND THUNDERSTORM DEVELOPMENT. WITH
CLOUDS/PRECIPITATION AND PRESENCE OF THE UPPER TROUGH...SUNDAY/S
HIGH TEMPERATURES ARE 5-9F DEGREES COOLER THAN SATURDAY. WILL ALSO
SEE GUSTY WEST-NORTHWEST WINDS DEVELOP IN THE VALLEYS ON SUNDAY AS
HIGH PRESSURE BUILDS IN ALONG THE PAC NW COAST.

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...SUNDAY EVENING WILL SEE
THE SHORT WAVE TROUGH MOVE AWAY FROM THE AREA...WITH RAPIDLY
DECREASING CHANCES OF PRECIPITATION THROUGH THE NIGHT. AFTER
THAT...ANOTHER SHORT WAVE TROUGH WILL SWING BY TO OUR NORTH
TUESDAY....AND YET ANOTHER THURSDAY. THESE WILL BRING LITTLE IN THE
WAY OF TANGIBLE WEATHER TO SOUTHEAST OREGON OR SOUTHWEST IDAHO...BUT
WILL SIMPLY SERVE TO KEEP TEMPS FROM RISING TO MUCH. AS A
RESULT...TEMPS WILL REMAIN NEAR NORMAL THROUGH THE PERIOD. WE WILL
SEE LITTLE TO NO PRECIPITATION AFTER SUNDAY EVENING. LONG RANGE
MODELS CONTINUE TO HAVE DIFFICULTY DETERMINING THE EVOLUTION OF THE
RIDGE THAT HAS DOMINATED THE WEATHER IN THE CENTRAL PART OF THE
COUNTRY...BUT MOST SHOW IT SPREADING SLOWLY WESTWARD TOWARD THE
INTERMOUNTAIN WEST THROUGH THE END OF THE COMING WEEK.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...FIRE WEATHER WATCH FROM THIS EVENING THROUGH LATE TONIGHT
        ORZ636-637.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....JB
PREV SHORT TERM...DG
PREV LONG TERM....SP
Hazardous weather outlook, Jun 30, 4:47 AM PDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
547 AM MDT SAT JUN 30 2012

IDZ011>016-028>030-033-ORZ061>064-011200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
547 AM MDT SAT JUN 30 2012 /447 AM PDT SAT JUN 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Oregon, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.